Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Low HB, iron values, had increase in count post transfusion. Normal test results. Cause?

hi there, I am 34yr old female and have a HB of 10.6 (it was at 65 in January when i was 36 weeks pregnant and received 3 units of blood ) and my iron is at 6. Since the transfusion, it climbed to 80 then 110 (ferrous fumarate 3x day) but seems there may be an absorption issue. What could be causing this? Various tests were done post transfusion, not GI or Endoscopic though.
Asked On : Mon, 30 Jul 2012
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Rheumatologist 's  Response
Hi. The most common cause of anemia in females is menstrual loss which leads to iron deficiency anemia. Im not sure if your menstrual cycles are normal and that you do not have too much blood loss. If not, there may be parasitic infection in your gut which can cause blood loss. A stool for occult blood may be done to look for occult blood loss through peptic ulcers. The other condition which can cause recurrent anemia, which im not sure if you have is celiac disease. Guess you should not worry right now since your tests are normal. Thank you
Answered: Tue, 3 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor